Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Isovariant Borsuk-Ulam results for pseudofree circle actions and their converse


Author: Ikumitsu Nagasaki
Journal: Trans. Amer. Math. Soc. 358 (2006), 743-757
MSC (2000): Primary 55M20; Secondary 57S15, 55M25, 55S35
DOI: https://doi.org/10.1090/S0002-9947-05-03822-5
Published electronically: March 18, 2005
MathSciNet review: 2177039
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we shall study the existence of an $S^1$-isovariant map from a rational homology sphere $M$ with pseudofree action to a representation sphere $SW$. We first show some isovariant Borsuk-Ulam type results. Next we shall consider the converse of those results and show that there exists an $S^1$-isovariant map from $M$ to $SW$ under suitable conditions.


References [Enhancements On Off] (What's this?)

  • 1. K. Borsuk, Drei Sätze über die $n$-dimensionale Sphäre, Fund. Math, 20 (1933), 177-190.
  • 2. G. E. Bredon, Introduction to compact transformation groups, Academic Press, 1972. MR 0413144 (54:1265)
  • 3. W. Browder and F. Quinn, A surgery theory for $G$-manifolds and stratified sets, Manifolds--Tokyo 1973, 27-36, Univ. Tokyo Press, Tokyo, 1975. MR 0375348 (51:11543)
  • 4. M. Clapp and D. Puppe, Critical point theory with symmetries, J. Reine Angew. Math. 418 (1991), 1-29. MR 1111200 (92d:58031)
  • 5. T. tom Dieck, Transformation groups, Walte de Gruyter, Berlin, New York, 1987. MR 0889050 (89c:57048)
  • 6. A. Dold, Simple proofs of some Borsuk-Ulam results, Proceedings of the Northwestern Homotopy Theory Conference (Evanston, Ill., 1982), 65-69, Contemp. Math., 19. MR 0711043 (85e:55003)
  • 7. K. H. Dovermann, Almost isovariant normal maps, Amer. J. Math. 111 (1989), 851-904. MR 1026286 (91b:57042)
  • 8. G. Dula and R. Schultz, Diagram cohomology and isovariant homotopy theory, Mem. Am. Math. Soc. 110, no. 527, 1994. MR 1209409 (95a:55028)
  • 9. D. Ferrario, On the equivariant Hopf theorem, Topology 42 (2003), 447-465. MR 1941444 (2003i:55011)
  • 10. M. Furuta, Monopole equation and the $11/8$-conjecture, Math. Res. Lett. 8 (2001), 279-291. MR 1839478 (2003e:57042)
  • 11. K. Kawakubo, The theory of transformation groups, Oxford University Press, 1991. MR 1150492 (93g:57044)
  • 12. W. Lück, Transformation groups and algebraic $K$-theory, Lecture Notes in Mathematics, 1408, Springer-Verlag, Berlin, 1989. MR 1027600 (91g:57036)
  • 13. J. Matousek, Using the Borsuk-Ulam theorem. Lectures on topological methods in combinatorics and geometry, Universitext, Springer, 2003. MR 1988723 (2004i:55001)
  • 14. D. Montgomery and C. T. Yang, Differentiable pseudo-free circle actions on homotopy seven spheres, Proceedings of the Second Conference on Compact Transformation Groups, Part I, 41-101, Lecture Notes in Math., Vol. 298, Springer, Berlin, 1972. MR 0362383 (50:14825)
  • 15. I. Nagasaki, The weak isovariant Borsuk-Ulam theorem for compact Lie groups, Arch. Math. 81 (2003), 348-359. MR 2013267 (2004i:55002)
  • 16. I. Nagasaki, Isovariant maps between representation spaces (Japanese), Transformation groups from new points of view (Japanese) (Kyoto, 2002), Surikaisekikenkyusho Kokyuroku No. 1290 (2002), 83-94. MR 1982458
  • 17. T. Petrie, Pseudoequivalences of $G$-manifolds, Algebraic and geometric topology, 169-210, Proc. Sympos. Pure Math., 32, 1978. MR 0520505 (80e:57039)
  • 18. H. Steinlein, Borsuk's antipodal theorem and its generalizations and applications: a survey, Topological methods in nonlinear analysis, 166-235, Montreal, 1985. MR 0801938 (86k:55002)
  • 19. H. Steinlein, Spheres and symmetry: Borsuk's antipodal theorem, Topol. Methods Nonlinear Anal. 1 (1993), 15-33. MR 1215255 (94b:55008)
  • 20. A. G. Wasserman, Isovariant maps and the Borsuk-Ulam theorem, Topology Appl. 38 (1991), 155-161. MR 1094548 (92j:55002)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55M20, 57S15, 55M25, 55S35

Retrieve articles in all journals with MSC (2000): 55M20, 57S15, 55M25, 55S35


Additional Information

Ikumitsu Nagasaki
Affiliation: Department of Mathematics, Graduate School of Science, Osaka University, Toyonaka, Osaka 560-0043, Japan
Email: nagasaki@math.sci.osaka-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-05-03822-5
Keywords: Isovariant map, Borsuk-Ulam theorem, pseudofree action, multidegree, Hopf theorem, obstruction theory
Received by editor(s): March 1, 2004
Published electronically: March 18, 2005
Additional Notes: The author was partially supported by Grant-in-Aid for Scientific Research.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society